Missouri, 2025Tornadoes and Hail in Missouri, March 30, 2025
March 30, 2025 · NWS PAH · 18 events in 10 counties and zones
In the base of an approaching upper-level trough, strong mid and upper-level jets overspread the middle Mississippi Valley on the afternoon of the 30th. Steep mid-level lapse rates contributed to rapid destabilization, as well, setting the stage for a widespread severe thunderstorm event.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $62,000
- Crop damage
- None recorded
- Events
- 18
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
In the base of an approaching upper-level trough, strong mid and upper-level jets overspread the middle Mississippi Valley on the afternoon of the 30th. Steep mid-level lapse rates contributed to rapid destabilization, as well, setting the stage for a widespread severe thunderstorm event. As the cold front approached, thunderstorms rapidly intensified and quickly formed into line segments upon reaching southeast Missouri in the mid-afternoon. Large hail was common with many locations reporting quarter size up to golf ball size hail. However, one storm produced an EF-1 tornado over southeast Ripley that moved east into southwest Butler County. It mainly damaged trees and a few outbuildings along its path. This same storm went on to produce baseball size hail in Qulin. The Cape Girardeau Regional Airport (KCGI) measured a 58 mph gust with another storm that went on to produce an EF-1 tornado just across the Mississippi River in Alexander County Illinois.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Mar 30, 11:15 AM CST, 3 hours 55 minutes earlier. Its key messages:
- A major severe storm outbreak remains expected later this afternoon through evening. Large hail, damaging winds, and tornadoes will all be possible.
- Thunderstorms return to the forecast Wednesday through Saturday. Severe storms remain possible Wednesday into Wednesday night and flooding is increasingly likely in the days following due to multiple rounds of heavy rainfall.
Area forecast discussion, Mar 30, 11:15 AM CST, 3 hours 55 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
1215 PM CDT Sun Mar 30 2025
.KEY MESSAGES...
- A major severe storm outbreak remains expected later this
afternoon through evening. Large hail, damaging winds, and
tornadoes will all be possible.
- Thunderstorms return to the forecast Wednesday through
Saturday. Severe storms remain possible Wednesday into
Wednesday night and flooding is increasingly likely in the
days following due to multiple rounds of heavy rainfall.
&&
.DISCUSSION...
Issued at 1215 PM CDT Sun Mar 30 2025
Our potential for severe storms remains unchanged as this major
system makes entry and passage later this afternoon and evening.
Shear really picks up best after 21z, which is when moisture
return and instability is peaking just as the cold front makes
entry. All the CAMs have some form or fashion of a couple line
segments taking shape and moving over the area with likely
damaging winds, large hail, and potentially large/long-tracked
tornadoes. It looks like with time the system evolves into a
line/LEWP as the evening wears on, with embedded circulations
remaining a concern. And while some modeling (NAM for ex)
lingers it after midnight, most modeling suggests the worst of
it is past by then.
After a brief reprieve for a work week starting recovery, we
fire back up again by mid week. Wednesday into Wednesday night
still looks like the best time frame for our next potentially
major severe weather outbreak, with our entire region under a
30% Enhanced outlook. All modes severe will again be in play.
The other component that comes into greater focus on the back
half of the week is heavy rain and flooding potential. The
models have been consistently signalling numerous rounds of
showers/storms producing multiple inches of rainfall for the
area in the Wednesday-Saturday time frame. Projected storm
totals of 4-8" are not out of the question, and this will lead
to river and flash flooding issues. An ESF transitioning to a
Flood Watch looks to be soon forthcoming...as that message will
without doubt be amplified in the coming days.
&&
.AVIATION /18Z TAFS THROUGH 18Z MONDAY/...
Issued at 1215 PM CDT Sun Mar 30 2025
Base restrictions already in play will continue with IFR to MVFR
CIGS prevailing, depsite occasional warm sector BINOVC that may
present at times. Scattered showers become prevalant thunderstorms
as the front nears/makes passage later this afternoon/evening
into the overnight. Gusty south to southwest winds ahead of the
front shift to northwest after passage, though some gusts may
come in with it as well.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&
Hazardous weather outlook, Mar 30, 1:48 PM CST, 1 hour 22 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
248 PM CDT Sun Mar 30 2025
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-311000-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
248 PM CDT Sun Mar 30 2025 /348 PM EDT Sun Mar 30 2025/
This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.
.DAY ONE...This Afternoon and Tonight
A major severe weather event is expected, and tornado watches are
in effect, refer to the watch for details. Tornadoes, some strong
and long track, very large hail in excess of 2 inches in
diameter, and damaging winds are all possible this afternoon and
evening.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
Thunderstorms reenter the forecast Wednesday through Saturday,
including the possibility of severe storms Wednesday into
Wednesday night. In addition, a significant heavy rainfall and
flooding scenario is becoming more likely due to several rounds of
heavy rainfall anticipated Wednesday through Saturday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested.
In the hours before
Local storm report, Mar 30, 2:17 PM CST, 53 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
317 PM CDT Sun Mar 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM Hail Dix 38.44N 88.93W
03/30/2025 M0.88 Inch Jefferson IL Amateur Radio
&&
CWLocal storm report, Mar 30, 2:50 PM CST, 20 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
350 PM CDT Sun Mar 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0347 PM Hail 6 SW Campbell Hill 37.86N 89.63W
03/30/2025 E1.00 Inch Jackson IL Fire Dept/Rescue
&&
CWLocal storm report, Mar 30, 2:56 PM CST, 14 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
356 PM CDT Sun Mar 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0349 PM Hail 6 NW Pinckneyville 38.14N 89.47W
03/30/2025 E1.75 Inch Perry IL Public
&&
CWLocal storm report, Mar 30, 3:08 PM CST, 2 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
408 PM CDT Sun Mar 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM Hail 1 ENE Mount Vernon 38.32N 88.89W
03/30/2025 M0.70 Inch Jefferson IL Trained Spotter
&&
BMEvent by event
13 hail, 3 thunderstorm wind, 2 tornado. Local standard time, as filed.
Hail, Carter
- When
- March 30, 3:10 PM CST
- Where
- Carter County, 1.99 mi WNW of Fremont
- Measured
- 1.75 in hail
- Reported by
- Park/Forest Service
- Coordinates
- 36.958, -91.205
Hail slightly larger than golf ball size fell west of Fremont near the Shannon County line.
Hail, Carter
- When
- March 30, 3:23 PM CST
- Where
- Carter County, 3.89 mi NW of Van Buren
- Measured
- 1 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 37.041, -91.069
Hail to the size of quarters fell along Highway M four miles north of Van Buren.
Hail, Wayne
- When
- March 30, 3:25 PM CST
- Where
- Wayne County, 0.69 mi N of Williamsville
- Measured
- 1.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 36.980, -90.550
Hail to the size of golf balls fell in and north of Williamsville.
Hail, Wayne
- When
- March 30, 3:45 PM CST
- Where
- Wayne County, 1.42 mi ESE of Greenville
- Measured
- 1.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 37.121, -90.447
Golf ball size hail fell on the south side of Greenville.
Hail, Perry
- When
- March 30, 3:49 PM CST
- Where
- Perry County, 0.55 mi E of Longtown
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 37.670, -89.770
Golf ball size hail fell in Longtown.
Hail, Perry
- When
- March 30, 3:55 PM CST
- Where
- Perry County, 0.69 mi N of Farrar
- Measured
- 1.5 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 37.710, -89.680
Ping pong ball size hail fell in Farrar.
Tornado, Ripley
- When
- March 30, 4:02 PM CST to 4:04 PM CST
- Where
- Ripley County, 2.9 mi ENE of Oxly to 1.96 mi NNE of Naylor
- Rating
- EF1
- Path length
- 3.16 mi
- Path width
- 50 yd
- Continued into
- Butler, Mo (PAH)
- Property damage
- $15,000
- Reported by
- NWS Storm Survey
- Coordinates
- 36.610, -90.649
An EF-1 tornado began about two miles east northeast of Oxly. It moved eastward mainly damaging trees. It ripped the roof off of an outbuilding on Highway B just before moving into Butler County just north of the Little Black River. The estimated peak wind was 90 mph. The tornado continued to produce EF-0 damage in Butler county and had a total path length around 8.5 miles.
Tornado, Butler
- When
- March 30, 4:04 PM CST to 4:11 PM CST
- Where
- Butler County, 1.5 mi SW of Parks to 1.98 mi ESE of Taft
- Rating
- EF0
- Path length
- 5.43 mi
- Path width
- 50 yd
- Property damage
- $40,000
- Reported by
- NWS Storm Survey
- Coordinates
- 36.608, -90.592
An EF-1 tornado began in Ripley County two miles east northeast of Oxly and moved eastward crossing into Butler County just north of the Little Black River. It caused EF-0 damage along its path in Butler County. It caused damage to the roof of a mobile home and shingle damage to another house. It also damaged several trees along its path. The tornado crossed Highway 67 and ended about three miles south southwest of Harviell. The estimated peak wind was 85 mph. The total path length was about 8.5 miles. Sporadic 70-80 mph straight line winds occurred south of the tornado track.
Hail, Butler
- When
- March 30, 4:32 PM CST
- Where
- Butler County, 0.5 mi NE of Qulin
- Measured
- 2.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 36.605, -90.264
Baseball size hail fell just northwest and north of Qulin.
Hail, Stoddard
- When
- March 30, 4:42 PM CST
- Where
- Stoddard County, 2.85 mi WNW of Dudley
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 36.790, -90.150
Ping pong ball size hail fell along Highway 60 between Fisk and Dudley.
Thunderstorm Wind, Stoddard
- When
- March 30, 4:48 PM CST
- Where
- Stoddard County, 0.88 mi SW of Bloomfield
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 36.890, -89.930
Some small branches were broken in Bloomfield.
Hail, Stoddard
- When
- March 30, 4:51 PM CST
- Where
- Stoddard County, 0.55 mi W of Dexter
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 36.800, -89.960
Hail to the size of quarters fell in Dexter.
Hail, Cape Girardeau
- When
- March 30, 4:52 PM CST
- Where
- Cape Girardeau County, 0.8 mi ESE of Delta
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.194, -89.738
Nickel size hail fell in Delta.
Hail, Stoddard
- When
- March 30, 4:56 PM CST
- Where
- Stoddard County, 0.89 mi SW of Bernie
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 36.670, -89.980
Ping pong ball size hail fell in Bernie.
Thunderstorm Wind, Scott
- When
- March 30, 5:01 PM CST
- Where
- Scott County, 1.64 mi WNW of Ancell
- Measured
- 50 kt (58 mph) measured gust
- Property damage
- $5,000
- Reported by
- ASOS
- Coordinates
- 37.226, -89.579
The gust was measured at the Cape Girardeau Regional Airport (KCGI). A few trees were knocked down near the airport according to 911 Center reports.
Hail, Mississippi
- When
- March 30, 6:00 PM CST
- Where
- Mississippi County, 0.89 mi NW of Challenor
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 36.810, -89.360
Up to half dollar size hail fell in the East Prairie and Anniston areas.
Thunderstorm Wind, Mississippi
- When
- March 30, 6:15 PM CST
- Where
- Mississippi County, 5.53 mi S of Wolf Is
- Measured
- 50 kt (58 mph) measured gust
- Property damage
- $1,000
- Reported by
- Mesonet
- Coordinates
- 36.670, -89.200
Hail, New Madrid
- When
- March 30, 6:38 PM CST
- Where
- New Madrid County, 1.11 mi E of Conran
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 36.480, -89.630
Quarter size hail fell in Conran.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Indiana, March 30, 20252 injured · $1.8 million · EF1 · 76 events
- Tornadoes and Hail in Tennessee, March 30 to 31, 2025$915,000 · EF2 · 21 events
- Tornado and Damaging Winds in Indiana, March 30, 20251 death · EF0 · 42 events
- Tornadoes and Hail in Ohio, March 30, 2025$1.3 million · EF1 · 58 events
- Tornadoes and Damaging Winds in Michigan, March 30, 2025$495,000 · EF1 · 21 events
- Tornado and Hail in Indiana, March 30, 20251 injured · $236,000 · EF0 · 49 events
- Tornadoes and Damaging Winds in Indiana, March 30, 2025$382,000 · EF1 · 6 events
- Tornadoes and Hail in Illinois, March 30, 2025$139,000 · EF1 · 22 events
- Damaging Winds in Kentucky, March 30 to 31, 2025$198,000 · 83 kt wind · 22 events
- Tornadoes and Hail in Michigan, March 30, 2025EF1 · 52 events
- Tornadoes and Damaging Winds in Kentucky, March 30, 20252 injured · EF1 · 33 events
- Tornadoes and Damaging Winds in Michigan, March 30, 2025EF1 · 39 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1247529, 1247530, 1247533, 1247539, 1247537, 1247538, 1247503, 1247506, 1247540, 1247545, 1247555, 1247542, 1247548, 1247543, 1247557, 1247549, 1247565, 1247550.